Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 2, 2021, 12:36 AM CDT for Ouachita County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:36 AM CDT (05:36 UTC)
- Expired
- Aug 2, 2021, 1:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WWUS84 KLZK 020536
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
1236 AM CDT Mon Aug 2 2021
ARZ053-066-020600-
Clark AR-Ouachita AR-
1236 AM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 100 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Oak Lake State Park, or 15 miles northwest of Camden, moving
northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Gurdon...
Chidester... Whelen Springs...
White Oak Lake State Park... Poison Springs State Park...
Bragg City... Reader...
Harmony Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3378 9310 3379 9313 3382 9314 3381 9317
3392 9314 3366 9276 3351 9311
TIME...MOT...LOC 0536Z 227DEG 8KT 3369 9306
$$
62What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:51 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 1, 11:51 PM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1151 PM CDT Sun Aug 1 2021 .DISCUSSION... Updated to include the 06Z aviation discussion below... && .AVIATION... The cold front has moved south across most of the state...though has slowed over SRN AR late this Sun evening. Additional convection is ongoing across SWRN/SRN sections of the state...along with some isolated SHRA west of Little Rock towards FSM. Will continue to see at least some potential through Mon afternoon of isolated/scattered convection at central/SRN terminals. NRN terminals should remain dry...though some restricted VIS will be possible due to fog and haze. && PREV DISCUSSION...(ISSUED 256 PM CDT Sun Aug 1 2021) SHORT TERM...Today Through Monday Sunday Afternoon/Evening... The frontal boundary continues its progression into the far southern expanse of Arkansas with a horizontal orientation (east/west). Behind the frontal boundary temperatures have only made it into the 70's and 80's, a nice relief for most of the Natural State. Ahead of the front (as of 19Z) the boundary remains between the highway 278 corridor in far southern Arkansas and the Louisiana/Missouri temperatures have managed to sneak into the upper 80's and lower 90's. Precipitation wise has been most active behind the front as isentropic ascent has prompted showers and some scattered thunderstorms and the trajectory of those showers and thunderstorms to the ENE given the position of the 500mb trough orientation from SW to NE. Sunday Night/Monday... The frontal boundary will continue its slow progression southward into Louisiana by Monday ushering in cooler low temperatures, especially to begin Monday morning along and north of the I-40 corridor where low 70's and upper 60's will be common. Precipitation chances will diminish from north to south across the state with time and usher in drier and fair weather for Monday with temperatures rebounding into the 80's for high temperatures and less atrocious dewpoint temperatures that will be in the 60's with a few low 70's across the state. Monday Night... Tranquil, precipitation-free conditions continue with clearing skies and cool temperatures that will be in the upper 60's across central portions of the state. Upper 60's across southern regions and likewise lower 60's across the northern portion of the state. LONG TERM...Sunday Through Tuesday Long term PD remains cool and dry w/ below normal temps through the early portion of the term...and condns returning to normal, late summer unpleasantly by the end of the PD. Beginning Wed, a perturbed H500 flow pattern wl be prevalent over the CONUS, w/ strong ridging having retrograded and deep troughing digging into the S/Ern US. As such, a fetch of nominal N/Wrly flow wl be in place across the Ozarks, w/ the upstream quarter of the trough positioned over the FA and driving synoptic forcing for descent. By Fri of the coming week, N/Erly sfc winds wl transition back to S/Erly winds as Upper Great Lakes high pressure translates E/wrd and H500 flow with Ern troughing filling in. Highs in the low to mid 90s wl resume w/ Td's creeping back into the 70s and contributing more sweltering heat for the FA. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Aug 1, 7:52 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 752 PM CDT Sun Aug 1 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 752 PM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Aside from isolated to scattered storms over southern Arkansas tonight, the threat for hazardous weather is low. Storms may produce gusty winds, heavy rain, and small hail. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Some thunderstorms will remain in the forecast through Monday afternoon...mainly across the southern half of the state. For now though...the threat for severe weather looks to remain low. While below normal condtions are expected from Monday through the middle of the week...expect temperatures to warm back into the 90s by late this week into the upcoming weekend. Heat index values may warm back to around 100 degrees by this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/234/232
In the hours before
Special weather statement, Aug 1, 11:21 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 1121 PM CDT Sun Aug 1 2021 ARZ066-020445- Ouachita AR- 1121 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OUACHITA COUNTY UNTIL 1145 PM CDT... At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near Stephens, or 8 miles northeast of McNeil. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stephens... Louann... Buena Vista... Troy... Kirkland... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3338 9312 3363 9311 3338 9277 3337 9287 TIME...MOT...LOC 0421Z 245DEG 3KT 3344 9312 62
Special weather statement, Aug 2, 12:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1236 AM CDT Mon Aug 2 2021
ARZ053-066-020600-
Clark AR-Ouachita AR-
1236 AM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 100 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Oak Lake State Park, or 15 miles northwest of Camden, moving
northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Gurdon...
Chidester... Whelen Springs...
White Oak Lake State Park... Poison Springs State Park...
Bragg City... Reader...
Harmony Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3378 9310 3379 9313 3382 9314 3381 9317
3392 9314 3366 9276 3351 9311
TIME...MOT...LOC 0536Z 227DEG 8KT 3369 9306
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:21 PM CDT | Special Weather Statement | LZK | Ouachita | 24 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.